Alert archive / New Mexico / Flash Flood Warnings in 2009
Flash Flood Warning 17, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 26, 2009, 4:21 PM MDT for Union County, New Mexico. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2009, 4:21 PM MDT (22:21 UTC)
- Expired
- Jul 26, 2009, 6:15 PM MDT
- In force
- 114 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Union County, NM
The radar
The Pueblo radar (KPUX), 181 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:15 PM MDT | FLASH FLOOD | 21 Ene Folsom, NM | 8 TO 10 INCHES OF WATER RUNNING OVER HIGHWAY 456 BETWEEN MILE MARKERS 16 AND 30. CARS STUCK AND HAD TO BE PULLED OUT OF THE MUD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 262221 FFWABQ NMC059-270015- /O.NEW.KABQ.FF.W.0017.090726T2221Z-090727T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 421 PM MDT SUN JUL 26 2009 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 615 PM MDT * AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS ALONG THE COLORADO NEW MEXICO STATE LINE...GENERALLY NORTHEAST OF FOLSOM. THE STORMS WERE NEARLY STATIONARY BUT ARE EXPECTED TO GRADUALLY DRIFT TOWARDS THE EAST/SOUTHEAST OVER THE CIMARRON RIVER DRAINAGE. THE LIKELY AREAS TO BE IMPACTED INCLUDE LONG CANYON ROAD OFF OF STATE HIGHWAY 456...LOW LYING AREAS ALONG HIGHWAY 456 AS WELL AS SPOOL ROAD AND JESUS MESA ROAD. DUE TO HEAVY RAINFALL THE DAY BEFORE...THE GREATER FOLSOM AREA WILL MOST LIKELY BE AFFECTED AS THE AFTERNOON PROGRESSES. LAT...LON 3700 10316 3682 10319 3683 10397 3699 10396 $$ 50
2 follow-up statements
000 WGUS75 KABQ 262327 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 527 PM MDT SUN JUL 26 2009 NMC059-270015- /O.CON.KABQ.FF.W.0017.000000T0000Z-090727T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UNION- 527 PM MDT SUN JUL 26 2009 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR NORTHWESTERN UNION COUNTY... AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THAT THE HEAVY RAIN WHICH AFFECTED THE COLORADO...NEW MEXICO STATE LINE IN NORTHERN UNION COUNTY HAS MOVED OUT OF THE AREA. HOWEVER... DUE TO THE HEAVY RAINFALL WHICH OCCURRED EARLIER...DRAINAGE FLOWS WILL BE SLOW TO COME DOWN SO WILL CONTINUE WITH THE WARNING. THE MAIN THREAT AREA REMAINS ALONG HIGHWAY 456 GENERALLY 12 MILES NORTHEAST OF FOLSOM TO THE INTERCHANGE WITH SPOOL ROAD AND NORTHWARD TO THE COLORADO STATE LINE. LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN UNION COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. && LAT...LON 3700 10316 3682 10319 3683 10397 3699 10396 $$ 50
000 WGUS75 KABQ 270010 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 610 PM MDT SUN JUL 26 2009 NMC059-270017- /O.EXP.KABQ.FF.W.0017.000000T0000Z-090727T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UNION- 610 PM MDT SUN JUL 26 2009 ...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MDT FOR NORTHWESTERN UNION COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE EARLIER HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME FLOODING WAS REPORTED AROUND 11 MILES NORTHEAST OF FOLSOM ALONG HIGHWAY 456 SHORTLY BEFORE 5 PM BUT WITH THE LACK OF RECENT RAINFALL WATER LEVELS WILL CONTINUE TO RECEDE. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3700 10316 3682 10319 3683 10397 3699 10396 $$ 50
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:05 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 26, 3:05 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 PM MDT SUN JUL 26 2009 .DISCUSSION... ACTIVE AFTERNOON AND EVENING IN STORE FOR THE LAND OF ENCHANTMENT. UPPER LEVEL DISTURBANCE CLEARLY VISIBLE NOW ON SATELLITE IMAGERY OVER EASTERN UTAH/WESTERN CO...AND IS RESPONSIBLE FOR THE SHOWER AND THUNDERSTORM ACTIVITY GOING ON THERE. SHOWERS AND THUNDERSTORMS ACROSS WESTERN NEW MEXICO LIKELY DEVELOPING DUE TO ADDITIONAL MOISTURE FROM THE FRONTAL PUSH LAST NIGHT AND HEATING/OROGRAPHICS. EXPECT THIS ACTIVITY TO CONTINUE/REDEVELOP INTO THE EVENING AS THE DISTURBANCE NEARS. MEANWHILE...STORMS OVER THE SANGRES DEVELOPED AS EXPECTED AND ARE SLOWLY MOVING SOUTHEAST. THIS INITIAL WAVE OF STORMS IS LIKELY DUE TO WEAK...MOIST UPSLOPE FLOW AND HEATING RATHER THAN FROM THE LARGER SCALE LIFT PROVIDED FROM THE UPPER DISTURBANCE. THEREFORE EXPECT A SECOND ROUND THIS EVENING. SEVERAL STORMS ALREADY PRODUCING RAINFALL RATES ON THE ORDER OF 1.5 TO 2 INCHES PER HOUR AND IR SATELLITE IMAGERY SHOWING CLOUD TOPS COOLING TO -70C. STORMS SHOULD ORGANIZE INTO AN MCS AGAIN THIS EVENING...AND GIVEN ABOVE NORMAL PWAT ENVIRONMENT...FLASH FLOOD WATCH WILL REMAIN IN PLACE THROUGH MIDNIGHT. IN ADDITION TO THE HEAVY RAIN...A FEW STRONG OR SEVERE STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE LIKELY ACROSS THE NORTHEAST AS WELL. AS THE MCS ROLLS DOWN THE EASTERN PLAINS...AN OUTFLOW BOUNDARY IS EXPECTED TO PUSH THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN TONIGHT. THUS...THE ABQ METRO AREA CAN EXPECT AN EAST CANYON WIND AROUND MIDNIGHT. MONDAY SHOULD BE SOMEWHAT LESS ACTIVE AS UPPER JET IS PLACED OVER CENTRAL CO...THUS BEST CHANCE FOR STORMS REMAINS TO OUR NORTH. NONETHELESS...THE MOISTURE WILL NOT BE SCOURED OUT ANYTIME SOON...SO CAN STILL EXPECT SHOWERS AND THUNDERSTORMS TO FORM OVER THE HIGHER TERRAIN AND ROLL ONTO THE PLAINS DURING THE EVENING UNDER NORTHWEST FLOW. BACK DOOR COLD FRONT STILL ON TAP FOR TUESDAY AS SHORTWAVE MOVES ACROSS EASTERN COLORADO THAT MORNING. EXPECT ACTIVITY ACROSS THE EASTERN PLAINS TO RAMP BACK UP AS THE FRONT PROVIDES ADDITIONAL FOCUS FOR TSTM DEVELOPMENT. YET ANOTHER FRONT IS ON TAP FOR LATE WEDNESDAY/EARLY THURSDAY. WITH CONTINUED CHANCES FOR HEAVY RAIN ACROSS THE EASTERN PLAINS...IT IS POSSIBLE THAT ADDITIONAL FLASH FLOOD WATCHES BE ISSUED LATER THIS WEEK. IN ADDITION TO THE HEAVY RAIN THREAT...STRONG OR SEVERE STORMS ARE POSSIBLE EACH DAY AS WELL. BY THE WEEKEND...LONG RANGE GUIDANCE CONTINUES TO ADVERTISE THE RIDGE BUILDING BACK OVERHEAD...THOUGH SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE...ESPECIALLY OVER THE MOUNTAINS. IMPORTANT NOTE...THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS TRANSITIONED TO NEW PUBLIC ZONE BOUNDARIES. FOR FURTHER DETAILS... PLEASE REFER TO HTTP://WWW.SRH.NOAA.GOV/ABQ/ZONE/2009PUBLICZONES.PHP /USE LOWER CASE LETTERS/. 34 && .AVIATION... VFR CONDITIONS WILL PREVAIL...EXCEPT FOR AFTERNOON AND EVENING MVFR CONDITIONS IN AND AROUND HIGHER TERRAIN OF THE SANGRE DE CRISTOS WITH MOUNTAINS TOPS OBSCURED BY DEVELOPING THUNDERSTORMS. CONVECTIVE ACTIVITY WILL TRACK E/SE AND EXPAND TO INCLUDE EAST CENTRAL NEW MEXICO THIS EVENING. STORMS WILL BE CAPABLE OF MVFR TO BRIEF IFR VIS/CIGS AS WELL AS GUSTY WINDS UP TO 40KTS. SEVERE STORMS ARE POSSIBLE IN THE NORTHEAST PLAINS WHERE LARGE HAIL MAY ACCOMPANY THE AFOREMENTIONED HAZARDS. STORMS WILL LINGER THRU A GOOD PORTION OF SUNDAY EVENING AND POSSIBLY EARLY MONDAY MORNING. GUSTY CANYON BREEZES ARE LIKELY SUNDAY EVENING WITHIN THE RIO GRANDE VALLEY...WHERE GUSTS UP TO 25-30KTS ARE POSSIBLE. AVIATORS SHOULD CLOSELY MONITOR WEATHER CONDITIONS ACROSS NORTHEAST AND EASTERN NEW MEXICO DUE TO A DEVELOPING WEATHER DISTURBANCE MOVING THROUGH THIS AREA. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 01 && .FIRE WEATHER... PRINCIPAL FIRE WEATHER HAZARDS EXPECTED FOR THE NEXT SEVERAL DAYS WILL BE FREQUENT LIGHTNING FROM THUNDERSTORMS ALONG WITH GUSTY AND ERRATIC WINDS. THE CENTER OF THE UPPER HIGH HAS MOVED INTO SOUTHERN NEW MEXICO. THIS WILL ALLOW PERTURBATIONS WITHIN NORTHWEST FLOW ALOFT TO TRACK ACROSS NORTHERN AND EASTERN NEW MEXICO...WHERE A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT TONIGHT. EASTERLY FLOW BEHIND A SURFACE BOUNDARY THAT ARRIVED IN CENTRAL NEW MEXICO EARLY THIS MORNING FROM THE EASTERN PLAINS HAS INCREASED LOW LEVEL MOISTURE ACROSS THE STATE. MANY LOCALES ARE EXPERIENCING DEWPOINTS IN THE UPPER 50S TO MIDDLE 60S. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE NORTHERN AND WEST CENTRAL MOUNTAINS FIRST THEN EXPAND SOUTH SOUTHEAST TO INCLUDE CENTRAL AND SOUTHERN NEW MEXICO. COVERAGE WILL BE HIGHEST IN THE NORTH WHERE NUMEROUS THUNDERSTORMS CAN BE EXPECTED WITH SCATTERED COVERAGE ELSEWHERE. STORMS WILL BE OF THE WETTING NATURE WITH GUSTY AND ERRATIC WINDS LIKELY. HAINES VALUES WILL BE RELATIVELY LOW COMPLIMENTS OF THE ADDED MOISTURE THROUGHOUT THE ATMOSPHERIC COLUMN. THE UPPER HIGH WILL MIGRATE TO SRN CA/SW AZ TOMORROW AND POSSIBLY EVEN FURTHER SOUTH INTO OLD MEXICO AS A LONG WAVE TROUGH TAKES RESIDENCE IN THE CENTRAL UNITED STATES. THIS WILL KEEP STRONG NORTH NORTHWEST FLOW ALOFT ACROSS THE REGION...ALLOWING FOR DECENT PRECIPITATION CHANCES. ANOTHER SURFACE BOUNDARY WILL RECHARGE LOW LEVEL MOISTURE TUE/TUE NIGHT AS IT SLIDES SOUTH ALONG THE FRONT RANGE. CANYON BREEZES ARE EXPECTED EACH EVENING...HOWEVER STRONGEST PUSH MAY OCCUR TUE NIGHT AS FRONT SQUEEZES THROUGH THE CENTRAL MTS. TEMPERATURES EARLY THIS WEEK WILL BE NEAR NORMAL IN WRN/CENTRAL NM WITH BELOW NORMAL CONDITIONS IN THE NE/EC PLAINS. THIS WILL RESULT IN AFTERNOON HUMIDITIES ABOVE 15 PCT COUPLED WITH MODERATE/EXCELLENT OVERNIGHT RECOVERIES. 01 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 94 62 95 / 20 10 10 10 DULCE........................... 55 85 52 88 / 40 30 20 20 CUBA............................ 54 84 53 87 / 30 30 20 20 GALLUP.......................... 60 91 58 91 / 30 10 10 10 EL MORRO........................ 55 85 55 86 / 30 20 20 20 GRANTS.......................... 56 90 55 91 / 30 20 20 20 QUEMADO......................... 57 87 56 89 / 30 20 20 20 GLENWOOD........................ 63 94 62 95 / 20 10 10 10 CHAMA........................... 48 78 46 81 / 50 50 30 30 LOS ALAMOS...................... 56 84 55 86 / 40 30 20 20 PECOS........................... 54 83 54 85 / 50 40 30 30 CERRO/QUESTA.................... 50 79 49 82 / 50 40 30 40 RED RIVER....................... 45 72 44 74 / 70 50 30 60 ANGEL FIRE...................... 47 77 43 78 / 60 50 30 50 TAOS............................ 54 82 52 85 / 60 30 30 30 ESPANOLA........................ 60 90 58 93 / 40 30 20 20 SANTA FE........................ 56 85 57 88 / 50 40 20 20 SANTA FE AIRPORT................ 59 88 59 91 / 40 30 20 20 ALBUQUERQUE FOOTHILLS........... 65 88 66 91 / 30 20 20 20 ALBUQUERQUE HEIGHTS............. 68 91 69 94 / 30 20 20 20 ALBUQUERQUE VALLEY.............. 66 92 67 95 / 30 20 20 10 ALBUQUERQUE WEST MESA........... 67 91 67 94 / 30 30 20 20 LOS LUNAS....................... 67 93 67 96 / 30 20 20 10 RIO RANCHO...................... 66 91 67 96 / 30 20 20 20 SOCORRO......................... 67 93 67 96 / 30 10 20 10 SANDIA PARK/CEDAR CREST......... 57 84 55 86 / 40 30 20 20 MORIARTY/ESTANCIA............... 58 86 57 86 / 40 20 20 20 CLINES CORNERS.................. 57 83 58 83 / 50 30 30 20 GRAN QUIVIRA.................... 59 86 59 88 / 40 10 30 20 CARRIZOZO....................... 62 89 64 91 / 30 20 20 20 RUIDOSO......................... 58 81 58 83 / 30 30 30 20 CAPULIN......................... 53 79 51 76 / 70 40 30 50 RATON........................... 55 82 54 83 / 60 40 30 50 LAS VEGAS....................... 54 81 54 80 / 70 40 40 30 CLAYTON......................... 61 86 60 81 / 70 30 30 30 ROY............................. 60 82 59 81 / 60 30 30 30 CONCHAS......................... 63 87 65 89 / 60 30 30 30 SANTA ROSA...................... 62 89 62 90 / 50 30 30 30 TUCUMCARI....................... 64 86 65 88 / 60 30 30 30 CLOVIS.......................... 64 87 64 88 / 50 30 30 30 PORTALES........................ 64 88 64 89 / 50 30 30 30 FORT SUMNER..................... 65 89 65 92 / 50 20 30 30 ROSWELL......................... 69 93 69 97 / 30 20 20 20 PICACHO......................... 64 90 65 92 / 30 20 20 20 ELK............................. 62 86 63 88 / 30 30 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING ZONES...NMZ512>515-527>534. && 34/01
Hazardous weather outlook, Jul 26, 11:06 AM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1106 AM MDT SUN JUL 26 2009 NMZ501>540-271200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 1106 AM MDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTHEAST NEW MEXICO BETWEEN 2 PM AND MIDNIGHT. HEAVY RAINFALL FROM SLOW MOVING STORMS MAY RESULT IN LOCALIZED AREAS OF FLASH FLOODING. IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING FROM THE NORTHERN MOUNTAINS TO THE TEXAS BORDER. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE NORTHERN MOUNTAINS...NORTHEAST HIGHLANDS AND EASTERN PLAINS DURING THE AFTERNOON AND EVENING HOURS FROM MONDAY THROUGH THURSDAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER THE NORTHEAST HIGHLANDS AND PLAINS. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE...OR BY CALLING 1-888-386-7637. 34
In the hours before
Special weather statement, Jul 26, 1:36 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 136 PM MDT SUN JUL 26 2009 NMZ511-517-518-262015- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- 136 PM MDT SUN JUL 26 2009 ...STRONG THUNDERSTORM MOVING TOWARDS THE LOS ALAMOS AND BANDELIER NATIONAL MONUMENT... AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND PEA SIZED TO SLIGHTLY LARGER HAIL 1 MILE WEST/NORTHWEST OF LOS ALAMOS. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE FRIJOLES...BANDELIER NATIONAL MONUMENT...LOS ALAMOS AND THE CALDERRA NATIONAL PRESERVE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. 50
Special weather statement, Jul 26, 2:12 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 212 PM MDT SUN JUL 26 2009 NMZ515-528-529-262100- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- 212 PM MDT SUN JUL 26 2009 ...STRONG THUNDERSTORM AFFECTING THE INTERSTATE 25 AREA BETWEEN WAGON MOUND AND WATROUS... AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR VALMORA OR 2 MILES NORTH/NORTHEAST OF WATROUS. MOVEMENT WAS SOUTHEAST/SOUTH AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHOEMAKER AND WATROUS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. 50
Special weather statement, Jul 26, 3:07 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 307 PM MDT SUN JUL 26 2009 NMZ529-262145- NORTHEAST HIGHLANDS- 307 PM MDT SUN JUL 26 2009 ...STRONG THUNDERSTORM SOUTH OF LAS VEGAS... AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TECOLOTE. MOVEMENT WAS EAST TO SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOS MONTOYAS AND SAN AUGUSTIN. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. 50
Special weather statement, Jul 26, 3:28 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 328 PM MDT SUN JUL 26 2009 NMZ523-533-262215- CENTRAL HIGHLANDS-GUADALUPE COUNTY- 328 PM MDT SUN JUL 26 2009 ...STRONG THUNDERSTORM MOVING SOUTHEAST OVER THE MILAGRO AREA... AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 18 MILES SOUTHWEST OF ANTON CHICO. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILAGRO. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. 50
Special weather statement, Jul 26, 3:30 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT SUN JUL 26 2009 NMZ519-262200- ALBUQUERQUE METRO AREA- 330 PM MDT SUN JUL 26 2009 ...STRONG THUNDERSTORM MOVING OVER THE GREATER LOS LUNAS AREA... AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND PEA SIZED HAIL NEAR VALENCIA. MOVEMENT WAS EAST/SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ADELINO...BOSQUE FARMS... LOS CHAVEZ...MEADOW LAKE...PERALTA AND TOME. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. 50
Special weather statement, Jul 26, 3:48 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 348 PM MDT SUN JUL 26 2009 NMZ528-531-262230- FAR NORTHEAST HIGHLANDS-HARDING COUNTY- 348 PM MDT SUN JUL 26 2009 ...STRONG THUNDERSTORM MOVING TOWARDS CHICOSA STATE PARK WEST OF MLLS... AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MILLS. MOVEMENT WAS SOUTH AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHICOSA LAKE STATE PARK. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:11 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Lincoln | 94 min |
| Jul 25, 6:44 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 61 min |
| Jul 25, 7:28 PM MDT | Areal Flood Advisory | ABQ | Harding, Union | 92 min |
| Jul 25, 7:49 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 86 min |
| Jul 26, 10:43 AM MDT | Flash Flood Watch | ABQ | 13 hr | |
| Jul 26, 1:54 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 111 min |
| Jul 26, 2:21 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 114 min |
| Jul 26, 2:47 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 118 min |
| Jul 26, 2:51 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 54 min |
| Jul 26, 3:08 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 67 min |
| Jul 26, 3:23 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 112 min |
| Jul 26, 3:38 PM MDT | Areal Flood Advisory | ABQ | Union | 112 min |
| Jul 26, 4:12 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, San Miguel, Torrance | 2 hr |
| Jul 26, 4:15 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 2 hr |
| Jul 26, 5:10 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 2 hr |
| Jul 26, 5:19 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay | 116 min |
| Jul 26, 5:51 PM MDT | Flash Flood Warning | ABQ | San Miguel | 114 min |
Nearby
Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.